MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ETS*35 ENDO LINEAR CUTTER WHIT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ETS*35 ENDO LINEAR CUTTER WHIT; STAPLE, IMPLANTABLE
Catalog Number TSW35
Health Effect - Clinical Codes Laceration(s) (1946); No Code Available (3191)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.The manufacturing record evaluation was performed, and the manufacturing criteria was met prior to the release of this batch/lot.Additional information requested and received: what troubleshooting steps were taken to open device? the device didn't open although more timed it was pushed the open button.Was the device difficult to close or fire? no.Were any unusual noises noted when closing or firing? no.How was the device eventually removed? pulling out.How was the laceration addressed? left cervical incision externally, posterior.Esophageal wall approach, mucosal suture and own esophageal musculature, in addition a sternocleidomastoid muscle flap has been turned over to suture bulk.What is the current patient status? it feeds on natural routes and was discharged after performing an esophageal control.
 
Event or Problem Description
It was reported that once manually activated, the stapler, on the neck of the diverticulum to make the esophago marsupialisation, the stapler does not re-open and the surgeon ent extracts it with the material between the jaws.The patient shows a laceration of the esophagus.They had to conversion from endo to open procedure.She had the neck opened instead endo procedure.10 day hospitalization instead 1.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Batch number: m55d4r.Investigation summary: the analysis showed that the tsw35 device was received with no apparent damage and with a tr35w cartridge present.The reload was received fully fired with the reload lockout spring damaged.The returned device was tested for functionality with a test reload and it fired, cut and formed all the staples as intended.The device fired without any difficulties, the staple line was complete, and the staples meet the staple form release criteria.The damage to the reload lockout spring is consistent with damage observed when the firing cycle is started, interrupted, released, and restarted.When firing the device make sure that the firing stroke is completed.Do not partially fire the device.Fire the device by squeezing the firing trigger completely until it rests on the closing trigger.Once the firing cycle has been initiated, it must be completed.If re-initiation of firing is resumed, the device will lock out.Firing through the lockout mechanism will break the device.Please reference the instruction for use for more information.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Two sterile devices were also received.The analysis results found that the tsw35 devices were received inside the sterile package and with no apparent damage.The devices were opened and tested for functionality with the returned cartridge and it fired, cut and formed the staples as intended.The device fired without any difficulties, the staple line was complete, the cut line was complete, and the staples were noted to have the proper b-formed shape.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8727298
Report Number3005075853-2019-20003
Device Sequence Number1807960
Product Code GDW
UDI-Device Identifier10705036013365
UDI-Public10705036013365
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/23/2020
Device Catalogue NumberTSW35
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2019
Initial Date Received by Manufacturer 05/29/2019
Supplement Date Received by Manufacturer07/22/2019
Initial Report FDA Received Date06/24/2019
Supplement Report FDA Received Date07/25/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;